Low CD4 & Weight
Mar 8, 2010
Dear Dr. I am on Intelence+Combivir+Fosamax. CD4 is 190/Undetectable for last 9 months. My weight has gone from 130 lb to 122 lb. Suggestions for increasing my CD4 and weight?? Thank you.
Response from Dr. McGowan
Have you had any symptoms from the fosamax? It can cause burning and upset of the stomach and esophagus. THat could effect your appetite.
If you are male and have symptoms of fatigue loss of libido and erectile dysfunction you should have a free testosterone (hormone) level measured. Low testosterone is fairly common and may cause loss of body mass.
How is your appetite? If it is poor you may need an appetite stimulant such as periactin (cyproheptdine) or marinol, or megace (short-term use only).
Also be sure that you have been screened for cancer and other treatable opportunistic infections that might be causing activation of your immune system (that is your body is fighting them off as you recover from HIV and this can cause inflammation that slows the CD4 increase).
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Risks Of Contracting AIDS From Erotic Massage
- Are Red Spots A Sign Of AIDS?
- Black Spots After Anal Fingering Worried I Have HIV
- Bloody Nose After Oral Sex With No Protection Does It Mean I Have HIV
- Sore On Penis After Oral Sex Hooker What Are The Chances Of HIV
- Can My Penis Fall Off From An Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.